What is the root cause for swelling on the left portion of my chin?
User rating for this question
It started last night, where I could only feel the swelling on the lower left portion of my chin. It was a thin elongated swelling starting at the left side of my mouth going directly downward toward the left side of my chin. My teeth do not hurt and there are no other visible or obvious symptoms. I woke up this morning and the swelling is now worse still contained in the same area with bruising now apparent. I am very concerned and would like an answer. It is Sunday so my doctor is not available and I don't feel it to be an emergency. Can someone please help me to identify the root cause of this? I need to know if I should go to the emergency room rather than wait to see my doctor. Thank you!!
Posted Tue, 28 Jan 2014 in Skin Hair and Nails
Answered by Dr. Albana Sejdini 56 minutes later
Brief Answer: Please send in the swelling&bruising area of chin. Detailed Answer: Hi, You are referring to have elongated swelling together with visible bruising. Could you please send in a photo of it, thus is more easier for me to assist you? I'd appreciate the photos of the inside of your mouth too! I'd like also to know: - have you had an accident recently involving your head/face? - have you been hit or get your face hit over something? - have you had any recent dental work? - have you changed your diet recently or have consumed new foods prior to swelling? - are you taking any medication for the moment? - have you used teeth sticks or other things to remove dirties from in-between teeth recently? Meanwhile, I'd suggest to: - apply cold clothing to the swelling area - get your mouth rinsed and washed frequently. You can rinse your mouth with cold water (and keep it for a while inside the mouth). - take acetaminophen for the pain You are also reporting to do not feel it to be an emergency. If I was your medical doctor, I'd asked to get the photos and other medical data before deciding if it is an emergency or not. Looking forward to have the requested photos and medical data in! Thank you! Dr.Alba
Follow-up: What is the root cause for swelling on the left portion of my chin? 2 days later
I uploaded a couple of pictures as you requested. I went to the Doctor a couple of days ago and was placed on clyndamycin. She couldn't even tell me what it could be. I am to take 3 pills a day for 10 days. So far it has been 2 days since I started taking them but it doesn't feel like it's getting any better. The bruising is getting worse; wondered if this may be a good sign. So confused and frustrated at the moment. I would greatly appreciate any useful information you can provide me with to alleviate me. I've been watching everything I eat. My diet consists of a high protein low carb intake at the moment. I am taking creatine as a supplement. I also take Prilosec OTC for heartburn. I did not get injured in ant way. It just pretty much appeared overnight. Thanks!!!
Answered by Dr. Albana Sejdini 9 hours later
Brief Answer: Poss. creatine side effect;consult dermatologist Detailed Answer: Hi again, Thank you for following up. I have seen your reports and would say that most probably it is due to a local infection: - teeth root - skin infection That's why your doctor has put on oral antibiotic (clindamycin) to get infection cleaned. As this is your second day of taking it, this explains why you did not notice any clear changes. If still no improvement within the next couple of days, I'd suggest to consult a dermatologist to change therapy and to determine the right diagnosis. You might also need to do the biopsy of the affected skin. You are also reporting to be taking creatine as a supplement. Sometimes, creatine supplementation is associated with a rare skin condition called "pigmented purpuric dermatosis". Thus, you can discuss about this condition with your dermatologist too. I'd suggest to apply cold compresses to the affected area too and to schedule an appointment with a dermatologist as soon as possible. All the best! Dr.Alba
Follow-up: What is the root cause for swelling on the left portion of my chin? 44 minutes later
Thank you so much! I will let you know how it goes..
Answered by Dr. Albana Sejdini 23 minutes later
Brief Answer: Looking forward to have your news soon... Detailed Answer: Hi again, Thank you for following up. Looking forward to have your news and test results soon. Thank you! Dr.Alba
People also viewed
- Hi yes please my body is constantly itching
- Is sores, ulcers, or white spots in the mouth or on the lips a side effect of pristiq?
- What causes swelling in my left foot
- Is burning upper abdominal or stomach pain a side effect of comfort pac with naproxen?
- What temperature will cause 3rd degree burns
- Soften pubic hair with oils
- Dime size red spot on cheek
- What causes swelling under my left breast
- What causes zigzag lines in the lateral portion of eyes
- Is skin irritation not present before use of lindane a side effect of lindane topical?
- Is puffiness or swelling of the eyelids or around the eyes a side effect of goserelin?
- Is sores, ulcers, or white spots on the lips or in the mouth a side effect of solodyn?
- What causes painful swelling in left foot
- What causes swelling in left side of upper chest
- White patch of skin on my heel